Home Forums General Discussion Spontaneous remission of skin thickening

This topic contains 1 reply, has 2 voices, and was last updated by  JohnnyMax 4 years ago.

Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • #307945
    enzed
    Participant

    I have read on all the traditional SD websites that skin thickening can suddenly, without warning, disappear and the skin goes ‘soft’ again for no apparent reason, ie ‘spontaneously’. I have a theory about this.

    After 9 months on AP I added Roxythromycin to Doxycycline on the basis I may have a co-infection. The reduction in skin thickening was dramatic and rapid, so that within days of adding the Roxy the skin thickening on the backs of my hands lessened and within about 3 weeks had completely disappeared. I’d also had skin thickening on one side of my face and that reduced dramatically and then disappeared as well. Clearly, it was the combination AP that caused the ‘remission’ in skin thickening. There was nothing ‘spontaneous’ about it.

    My theory is this; given that AP treatment has been available for so many years and so many people with SD have used it, or are currently using it, it seems more likely that so called ‘spontaneous’ remission of skin thickening is due to people with SD using AP without telling their rheumy. I am one of those people. When I told the rheumy back in April 2013 I had taken Mino for 6 months he took the news badly. Because of his reaction, when I saw him again 3 months later I didn’t report I was still on the AP and in fact was taking combination antibiotics by that time.

    Given that the scleroderma websites seem to be owned and controlled by rheumys’ who in turn are involved with drug companies that no doubt fund their ‘research’ I can’t see how they can extricate themselves from their entrenched ideas about SD, especially their belief that its our immune systems ‘attacking’ us that cause SD. If my rheumy is anything to go by he has closed his mind to any alternative theories about SD and it’s possible causes. As a result he won’t know the reason my skin thickening disappeared. And I can’t tell him either, because he’s in a position to make a lot of trouble for my family doctor for ‘over prescribing’ antibiotics for me. Of the two of them, my family doctor is the one who has listened, read the research from this website that I gave him, and prescribes according to that research. He is pleased and intrigued by the obvious gains I have made because of AP.

    #370607
    JohnnyMax
    Participant

    Wow, that is great news! You are lucky to have come across the combination that was just right for you. We sometimes have to do the experimenting ourselves for lack of any really knowledgeable healthcare professionals to guide us. I know from my own experience with a few rheumies, that had I taken their advice, I would have not gotten the results I did, and probably would have ended up with more issues by taking their meds, instead I have my life back and feel better than I did before this thing started.

    It’s really a shame, 99% of rheumatologists have no clue on how to treat these diseases, just knock out the immune system and things will get better. Once they become specialists they become close minded to anything that is not mainstream. Maybe in 20 years it will be accepted practice by rheumies to use antibiotics, but for now they have their blinders on to the studies that show AP to be the most promising treatment. I think rheumies are the last person to go to when you have an autoimmune issue, they take forever to diagnose it, mine said it could be years before they knew for sure what I had, despite symptoms, so what do you do in the meantime? They only treat the symptoms, never the cause. They all used the same prognosis, incurable!

    It’s a shame you cannot rub this in his face, showing him his methods are obsolete, but as you said, he can cause problems for your regular doc. So keep doing what got you to this point and keep nodding your head to him to whatever he says. Good luck!

    John

Viewing 2 posts - 1 through 2 (of 2 total)

You must be logged in to reply to this topic.